Flash Flood, Essex
- When
- June 15, 6:40 PM EST to 7:40 PM EST
- Where
- Essex County, East Portion
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.117, -73.833
Low pressure moved slowly across western Quebec Wednesday, June 15th. The associated frontal system was lined up north to south across eastern New York State as it moved slowly east.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
Low pressure moved slowly across western Quebec Wednesday, June 15th. The associated frontal system was lined up north to south across eastern New York State as it moved slowly east. Showers and thunderstorms with very heavy rain impacted Essex county. Flooding of roads, culverts and basements was reported in Ticonderoga, NY. Heavy rain to a lesser extent also fell across Franklin and Clinton counties of NY.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 15, 2:12 PM EST, 4 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 312 PM EDT WED JUN 15 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... CONVECTIVE POTENTIAL WILL EXIST THROUGHOUT THE SHORT TERM PERIOD...BUT VARY IN INTENSITY AND AREAL COVERAGE. FORECAST COMPOSITE CHARTS VALID FOR 00Z TONIGHT...THURSDAY NIGHT...AND FRIDAY NIGHT ALL SHOW DIFFERENT MECHANISMS TO ENHANCE CONVECTIVE POTENTIAL. WITH RESPECT TO LATE THIS AFTERNOON AND EVENING...INSTABILITY AXIS REMAINS OVER NORTHERN NEW YORK AND THE CHAMPLAIN VALLEY WHERE SOME SUNSHINE HAS HELPED TO DESTABILIZE THE LOWER LEVELS. FORECAST AREA IS ON THE NORTHERN FRINGE OF THE FAVORABLE DEEP LAYER SHEAR TO HELP SUPPORT SOME ORGANIZED STORMS OVER NORTHERN NEW YORK AND THE CHAMPLAIN VALLEY THROUGH THIS EVENING. THUS WOULD EXPECT SOME GUSTY WINDS AND HEAVY DOWNPOURS WITH THESE STORMS. STABLE LOW LEVELS TO LIMIT CONVECTION EAST OF THE GREEN MOUNTAINS AND WINDS WILL HAVE A HARD TIME MIXING DOWN THROUGH SHALLOW COLD LOW LEVELS. THURSDAY APPEARS TO BE A TRANSITION DAY AS MAIN UPPER TROUGH REDEVELOPS OVER THE EASTERN GREAT LAKES. COLD CORE ALOFT ASSOCIATED WITH THIS TROUGH WILL BE OVER OHIO AND THE WESTERN PORTIONS OF NEW YORK AND PENNSYLVANIA...THUS STEEPEST 850-500 MB LAPSE RATES WILL EXIST OVER THIS AREA AND ENHANCE POTENTIAL FOR CONVECTION. DEEP LAYER SHEAR WILL HAVE SHIFTED SOUTH ACROSS SOUTHERN NEW ENGLAND LEAVING FORECAST AREA IN JUST A GENERAL SYNOPTIC SCALE LIFT AREA. WEAK SURFACE TROUGH TO ALSO EXIST OVER THE AREA...SO WILL JUST GO WITH EITHER CHANCE OR SCATTERED MENTION OF SHOWERS/THUNDERSTORMS... ESPECIALLY IN THE AFTERNOON AND EVENING. FORECAST COMPOSITE CHART FOR FRIDAY HAS UPPER LOW RIGHT OVER THE FORECAST AREA. TEMPERATURES AT 500 MB WILL BE IN THE -18C TO -20C RANGE AND THIS WILL CREATE NEARLY DRY ADIABATIC LAPSE RATES IN THE 850 TO 500 MB LAYER. WITH SUCH A LARGE DEPTH TO THE DRY ADIABATIC LAPSE RATES...SUFFICIENT INSTABILITY SHOULD EXIST FOR WIDESPREAD SHOWERS OVER THE ENTIRE FORECAST AREA. FREEZING LEVELS WILL BE LOWER AND THE POTENTIAL FOR SMALL HAIL WILL EXIST. DEEP LAYER SHEAR WILL REMAIN FAVORABLE SOUTH OF THE FORECAST AREA...SO DO NOT ANTICIPATE ANY SEVERE WEATHER. UPPER TROUGH WEAKENS OVER THE AREA ON SATURDAY...BUT NOT BEFORE BRINGING ANOTHER CHANCE FOR SHOWERS TO THE AREA. TEMPERATURES WILL CONTINUE TO BE BELOW NORMAL THROUGH THE PERIOD WITH ALL THE CLOUD COVER AND PRECIPITATION...ESPECIALLY ON FRIDAY. && .LONG TERM (SUNDAY THROUGH WEDNESDAY)... HIGH PRESS AND DRY WX TO AFFECT THE FA ON SUN THRU TUE. A FRONTAL SYS LOOKS TO BE MOVING DOWN ACRS SRN CANADA ON TUE AND THEN ACRS THE FA ON WED. HAVE INSERTED SOME SCHC POPS TO NEXT WED FOR ANY POSSIBLE CONVECTION THEN. HAVE ALSO DEVIATED UPWARD (WARMER) FROM THE LATEST HPC TEMP GUIDANCE AND OUR PREVIOUS FCST. && .AVIATION... ON AND OFF CONVECTION (MOSTLY -SHRA) EXPECTED ACRS THE FA THRU AT LEAST EARLY ON THU. KMPV TO DECOUPLE OVRNITE TONITE AND HAVE THE BEST CHC AT SEEING SOME LOWER CLDS/FG. THE REMAINING TAF SITES (ESPECIALLY KMSS/KSLK) TO ALSO HAVE A LESSER CHC AT SEEING AT LEAST SOME LOWER CLDS OVRNITE TONITE AS WELL. SFC WINDS TO REMAIN GENERALLY SOUTHERLY AND BECOME MORE LT WITH TIME INTO THU. && .FIRE WEATHER... EMRV1 IS CURRENTLY NOT REPORTING ANY DATA. THE WIND DIRECTION AT ESXV1 CONTINUES TO LOOK SUSPECT. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SHORT TERM...EVENSON LONG TERM...MURRAY AVIATION...MURRAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 417 AM EDT WED JUN 15 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-160816- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT- EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT- NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY- SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY- WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT- INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON... CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE... MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB... NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND... SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS... ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION... WILLSBORO AND WINOOSKI 417 AM EDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY: A COLD FRONT WILL MOVE ACROSS THE AREA TODAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. THE GREATEST THREAT IS ACROSS THE SOUTHERN CHAMPLAIN VALLEY AND ADIRONDACKS. SOME ISOLATED STORMS COULD CONTAIN STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY: THERE WILL BE A CONTINUED THREAT OF SHOWERS THROUGH FRIDAY NIGHT AS A SLOW MOVING LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
The Burlington radar (KCXX), 69 km away, was scanning. The volume nearest the first event began at 23:39 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460916.